Maryland, 2001

Damaging Wind in Maryland, July 1, 2001

July 1, 2001 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 1, 2:20 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 1, 2:20 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
320 PM EDT SUN JUL 1 2001

NOT MUCH TIME...WL MAKE THIS QUICK.  FRONT SLOWING DOWN AS IT MOVES
ACRS CWA.  PROBLEM IS STARTING TO SHIFT FROM SVR TSTMS TO FLASH
FLOODING.  WL CANX SVR TSTM WATCH FOR NWRN PORTIONS OF CWA...BUT WL
KEEP FOR RMDR OF AREA.  IN ADDITION...WL GO AHD AND ISSUE FFA TIL
10PM TO ADDRESS POTENTIAL FLOODING PROBLEMS.  THIS FFA AREA WILL
OVERLAP THE COUNTIES REMAINING IN THE SVR TSTM WATCH.  THE GOOD
NEWS...ONCE WE GET PAST THIS LOOKS LIKE QUIET WEATHER UNTIL THE
FOURTH.

STRAGER

.PBZ...
MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONE MDZ001.

OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONES
OHZ057>059...OHZ068>069.
SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT SUNDAY FOR ZONES
OHZ057>059...OHZ068>069.

PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONES PAZ021...
PAZ029>032.
SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT SUNDAY FOR ZONES
PAZ021...PAZ029>032.

WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONES
WVZ003>004...WVZ012...WVZ021>023...WVZ041.
SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT SUNDAY FOR ZONES
WVZ003>004...WVZ012...WVZ021>022.

In the hours before

Local storm report, Jul 1, 12:24 PM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
124 PM EDT SUN JUL 1 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
Z
1210 PM    TITUSVILLE                PA   WIND DAMAGE
07/01/01   VENANGO                        TREES DOWN ON RT 8REPORTED
                                          BY SKYWARN SPOTTERS

AMS
Local storm report, Jul 1, 1:49 PM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
249 PM EDT SUN JUL 1 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0135 PM    NEW PHILADELPHIA          OH   WIND DAMAGE
07/01/01   TUSCARAWAS                     TREES DOWN ON RT
                                          39REPORTED BY LAW
                                          ENFORCEMENT

0150 PM    MCCANDLESS TWP            PA   WIND DAMAGE
07/01/01   ALLEGHENY                      LARGE BRANCHES DOWN
                                          REPORTED BY SKYWARN
                                          SPOTTERS

0150 PM    PORT WASHINGTON           OH   WIND DAMAGE
07/01/01   TUSCARAWAS                     TREES DOWNREPORTED BY LAW
                                          ENFORCEMENT

0157 PM    CORAOPOLIS                PA   60 MPH TSTM WIND GUST
07/01/01   ALLEGHENY

0215 PM    ROBINSON                  PA   WIND DAMAGE
07/01/01   ALLEGHENY                      TREES DOWN AT ROBINSON
                                          TOWN CENTER REPORTED BY
                                          PUBLIC

0145 PM    SHATLER                   PA   1.00 INCH HAIL
07/01/01   ALLEGHENY                      REPORTED BY SKYWARN
                                          SPOTTERS

1210 PM    PLEASANTVILLE             PA   WIND DAMAGE
07/01/01   VENANGO                        TREES DOWN ON RT 8
                                          REPORTED BY SKYWARN
                                          SPOTTERS

1145 PM    GREENVILLE                PA   WIND DAMAGE
07/01/01   MERCER                         TREES DOWN REPORTED BY
                                          SKYWARN SPOTTERS

0240 PM    2 N DERRY                 PA   .75 INCH HAIL
07/01/01   WESTMORELAND                   REPORTED BY SKYWARN
                                          SPOTTERS

0240 PM    MCDONALD                  PA   WIND DAMAGE
07/01/01   WASHINGTON                     TREES DOWN REPORTED BY LAW
                                          ENFORCEMENT

AMS
Special weather statement, Jul 1, 2:15 PM EST, 1 hour 35 minutes before
OHZ057>059-068-069-PAZ021-029>032-WVZ003-004-012-021-022-012200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
315 PM EDT SUN JUL 1 2001

SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN PENNSYLVANIA...

  MERCER    VENANGO    FOREST    LAWRENCE    BUTLER

  CLARION   JEFFERSON  ARMSTRONG   INDIANA   BEAVER

IN WEST VIRGINIA...

  HANCOCK    BROOKE

IN OHIO...

  COLUMBIANA    CARROLL    TUSCARAWAS    COSHOCTON

  HARRISON    JEFFERSON

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT SUNDAY
EVENING FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...

  ALLEGHENY    WASHINGTON    WESTMORELAND    GREENE

  FAYETTE

IN WEST VIRGINIA...

  OHIO    MARSHALL    WETZEL    MONONGALIA    MARION

IN OHIO...

  MUSKINGUM    GUERNSEY    BELMONT    NOBLE    MONROE
Local storm report, Jul 1, 2:44 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
344 PM EDT SUN JUL 1 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0215 PM    CREEKSIDE                 PA   WIND DAMAGE
07/01/01   INDIANA                        TREES DOWN REPORTED BY LAW
                                          ENFORCEMENT

0230 PM    PIEDMONT                  OH   WIND DAMAGE
07/01/01   HARRISON                       TREES DOWN OVER RT 22 AND
                                          151 REPORTED BY LAW
                                          ENFORCEMENT

0245 PM    CUMBERLAND                OH   WIND DAMAGE
07/01/01   GUERNSEY                       TREES DOWN REPORTED BY LAW
                                          ENFORCEMENT

0150 PM    MOUNT NEBO                PA   WIND DAMAGE
07/01/01   ALLEGHENY                      TREES DOWN REPORTED BY
                                          PUBLIC

0110 PM    WINFIELD                  PA   WIND DAMAGE
07/01/01   BUTLER                         TREES DOWN ON WINFIELD RD.
                                          REPORTED BY LAW ENFORCEMENT

0300 PM    PINE TWP                  PA   WIND DAMAGE
07/01/01   ALLEGHENY                      TREES DOWNREPORTED BY
                                          SKYWARN SPOTTERS

0315 PM    MOUNDSVILLE               WV   WIND DAMAGE
07/01/01   MARSHALL                       TREES DOWN REPORTED BY
                                          SKYWARN SPOTTERS

0130 PM    POTTER                    PA   WIND DAMAGE
07/01/01   BEAVER                         TREES DOWN ON RT 18
                                          REPORTED BY LAW ENFORCEMENT

0100 PM    FREDRICKTOWN              OH   WIND DAMAGE
07/01/01   COLUMBIANA                    L LARGE PINE TREE DOWN
                                          REPORTED BY PUBLIC

AMS
Local storm report, Jul 1, 3:04 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
404 PM EDT SUN JUL 1 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 PM    SOUTH BUFFALO             PA   WIND DAMAGE
07/01/01   ARMSTRONG                      TREES DOWN REPORTED BY
                                          PUBLIC

0245 PM    LATROBE                   PA   WIND DAMAGE
07/01/01   WESTMORELAND                   TREES AND POWER LINES DOWN
                                          REPORTED BY LAW ENFORCEMENT

0340 PM    BOBTOWN                   PA   WIND DAMAGE
07/01/01   GREENE                         TREES DOWN REPORTED BY LAW
                                          ENFORCEMENT

AMS
Special weather statement, Jul 1, 3:28 PM EST, 22 minutes before
MDZ001-OHZ069-PAZ031-032-WVZ012-021>023-041-020100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
428 PM EDT SUN JUL 1 2001

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 858 PM EDT SUNDAY EVENING
FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...

  FAYETTE         GREENE

IN WEST VIRGINIA...

  MARION          MONONGALIA      PRESTON         TUCKER
  WETZEL

IN OHIO...

  MONROE

IN MARYLAND...

  GARRETT

<<< CALL TO ACTION >>> A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE
THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING
DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS
OR UPDATES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Garrett

When
July 1, 3:50 PM EST
Where
Garrett County, Oakland
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
39.417, -79.417

Thunderstorm winds downed a few trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2001Every state in 2001This day in weather historyWarnings in Maryland, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261350.